MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE GIO

NOVOCURE GMBH OPTUNE GIO
Model Number TFH9100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 05/06/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Novocure¿s medical opinion is that the contribution of the transducer arrays to the wound dehiscence cannot be ruled out.As this event might have led to a serious deterioration in the state of the health of the patient, this is assessed as serious.Wound dehiscence is an expected event with optune gio device use (ef-11 0% and <1% ef-14 optune arm).Contributing factors for wound dehiscence in this patient include: concomitant bevacizumab (vegf inhibitor which carries a black box warning for wound healing complications, source bevacizumab prescribing information), prior dexamethasone use (impaired wound healing and increased risk of infection are listed as side effects.Source: dexamethasone prescribing information), prior radiation, underlying cancer disease and prior surgery affecting skin integrity.
 
Event or Problem Description
A 74-year-old female with newly diagnosed glioblastoma (gbm) started optune gio therapy on (b)(6) 2026.On (b)(6) 2026, novocure received a medical record dated (b)(6) 2026, indicating that the patient experienced a wound dehiscence.Based on the available information, it was unclear whether the event was caused by trauma related to the transducer arrays removal or associated with bevacizumab.The dermatologist reportedly suspected the former.The patient applied bacitracin to the wound as recommended by a dermatologist and repositioned the arrays to avoid the irritated area.An attempt was made to contact the prescribing physician; however, no reply was received.

Brand Name
OPTUNE GIO
Common Device Name
OPTUNE GIO
Manufacturer (Section D)
NOVOCURE GMBH
Manufacturer Contact
sharon perez
180 hanover street
portsmouth, NH 
2077527602
MDR Report Key25503842
Report Number3010457505-2026-00759
Device Sequence Number10501791
Product Code NZK
UDI-Device Identifier07290107986427
UDI-Public(01)07290107986427(11)161108
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100034/S033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH9100
Device Catalogue NumberTFH9100US
Device Lot NumberN/A
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/19/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient SexFemale